Alert archive / Nevada / Wind Advisories in 2026

Wind Advisory 5, NWS Elko, NV

March 12, 20266 counties in Nevada

NWS Elko, NV issued this wind advisory at Mar 12, 2026, 11:29 AM PDT for 6 counties in Nevada. It took effect at Mar 14, 2026, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2026, 11:29 AM PDT (18:29 UTC)
In effect from
Mar 14, 2026, 11:00 AM PDT
Expired
Mar 14, 2026, 8:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 6.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2026-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2026-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2307 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

100 
WWUS75 KLKN 121829
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1129 AM PDT Thu Mar 12 2026

NVZ030-035>038-040-130800-
/O.NEW.KLKN.WI.Y.0005.260314T1800Z-260315T0300Z/
Humboldt-White Pine-Northern Lander and Northern Eureka-Southern
Lander and Southern Eureka-Southwest Elko-Northwestern Nye-
Including the cities of Pinto Summit, Dunphy, South Fork,
Argenta, Battle Mountain, Emigrant Pass, Eureka Airport, Eureka,
Ryndon, Diamond Valley, Golconda, Ruth, Tonopah, Grass Valley,
Ely, Hickison Summit, Jiggs, Spring Creek, Ely Airport, Lamoille,
Round Mountain, Beowawe, Manhattan, Crescent Valley, Lund, Lee,
Winnemucca, Dufferena, Cherry Creek, McGill, Palisade, Valmy,
Preston, Elko, and Garden Pass
1129 AM PDT Thu Mar 12 2026

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected.

* WHERE...White Pine, Northern Lander and Northern Eureka, Southern 
  Lander and Southern Eureka, Southwest Elko, Humboldt, and 
  Northwestern Nye Counties, especially along passes and summits.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ031-033-034-039-130800-
/O.CON.KLKN.WI.Y.0004.000000T0000Z-260313T0300Z/
/O.CON.KLKN.HW.A.0001.260314T1800Z-260315T0600Z/
Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt
Range in Elko-South Central Elko-
Including the cities of Jarbidge, Owyhee, Midas, Gibbs Ranch,
Oasis, Tuscarora, Ruby Lake, West Wendover, Charleston, and
Mountain City
1129 AM PDT Thu Mar 12 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH 
SATURDAY EVENING...

* WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts 
  up to 55 mph. For the High Wind Watch, west winds 20 to 30 mph 
  with gusts up to 50 mph possible.

* WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in 
  Elko, South Central Elko, and Southeastern Elko Counties.

* WHEN...For the Wind Advisory, until 8 PM PDT this evening. For the 
  High Wind Watch, from Saturday morning through Saturday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Fasten loose objects or shelter objects in a safe location prior to 
the onset of winds.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

97
7 follow-up statements
992 
WWUS75 KLKN 122056
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
156 PM PDT Thu Mar 12 2026

NVZ031-033-034-039-130800-
/O.CON.KLKN.WI.Y.0004.000000T0000Z-260313T0300Z/
/O.CON.KLKN.HW.A.0001.260314T1800Z-260315T0600Z/
Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt
Range in Elko-South Central Elko-
Including the cities of Jarbidge, Owyhee, Midas, Gibbs Ranch,
Oasis, Tuscarora, Ruby Lake, West Wendover, Charleston, and
Mountain City
156 PM PDT Thu Mar 12 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH 
SATURDAY EVENING...

* WHAT...For the Wind Advisory, west winds 20 to 30 mph with gusts 
  up to 45 mph. For the High Wind Watch, west winds 25 to 35 mph 
  with gusts up to 60 mph. The chance for gusts up to 60 mph is 
  55-60%.

* WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in 
  Elko, South Central Elko, and Southeastern Elko Counties.

* WHEN...For the Wind Advisory, until 8 PM PDT this evening. For the 
  High Wind Watch, from Saturday morning through Saturday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Fasten loose objects or shelter objects in a safe location prior to 
the onset of winds.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NVZ030-035>038-040-130800-
/O.CON.KLKN.WI.Y.0005.260314T1800Z-260315T0300Z/
Humboldt-White Pine-Northern Lander and Northern Eureka-Southern
Lander and Southern Eureka-Southwest Elko-Northwestern Nye-
Including the cities of Pinto Summit, Dunphy, South Fork,
Argenta, Battle Mountain, Emigrant Pass, Eureka Airport, Eureka,
Ryndon, Diamond Valley, Golconda, Ruth, Tonopah, Grass Valley,
Ely, Hickison Summit, Jiggs, Spring Creek, Ely Airport, Lamoille,
Round Mountain, Beowawe, Manhattan, Crescent Valley, Lund, Lee,
Winnemucca, Dufferena, Cherry Creek, McGill, Palisade, Valmy,
Preston, Elko, and Garden Pass
156 PM PDT Thu Mar 12 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected.

* WHERE...White Pine, Northern Lander and Northern Eureka, Southern 
  Lander and Southern Eureka, Southwest Elko, Humboldt, and 
  Northwestern Nye Counties.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

97
309 
WWUS75 KLKN 130243
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
743 PM PDT Thu Mar 12 2026

NVZ031-033-034-039-132145-
/O.EXP.KLKN.WI.Y.0004.000000T0000Z-260313T0300Z/
/O.CON.KLKN.HW.A.0001.260314T1800Z-260315T0600Z/
Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt
Range in Elko-South Central Elko-
Including the cities of Owyhee, Oasis, Gibbs Ranch, Tuscarora,
West Wendover, Ruby Lake, Charleston, Jarbidge, Midas, and
Mountain City
743 PM PDT Thu Mar 12 2026

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH 
SATURDAY EVENING...
...WIND ADVISORY IN EFFECT TODAY WILL EXPIRE AT 8 PM PDT THIS 
EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible.

* WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in 
  Elko, South Central Elko, and Southeastern Elko Counties.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Fasten loose objects or shelter objects in a safe location prior to 
the onset of winds.

&&

$$

NVZ030-035>038-040-132145-
/O.CON.KLKN.WI.Y.0005.260314T1800Z-260315T0300Z/
Humboldt-White Pine-Northern Lander and Northern Eureka-Southern
Lander and Southern Eureka-Southwest Elko-Northwestern Nye-
Including the cities of Tonopah, Ruth, Argenta, Elko, Manhattan,
Crescent Valley, Palisade, Pinto Summit, Round Mountain, Eureka
Airport, Beowawe, Cherry Creek, Dufferena, McGill, Ely Airport,
Battle Mountain, Diamond Valley, Jiggs, Valmy, Emigrant Pass,
Lund, Garden Pass, Ely, Golconda, Grass Valley, Preston, Lee,
Winnemucca, South Fork, Spring Creek, Eureka, Lamoille, Hickison
Summit, Ryndon, and Dunphy
743 PM PDT Thu Mar 12 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...White Pine, Northern Lander and Northern Eureka, Southern 
  Lander and Southern Eureka, Southwest Elko, Humboldt, and 
  Northwestern Nye Counties.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

96
946 
WWUS75 KLKN 131706
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1006 AM PDT Fri Mar 13 2026

NVZ031-033-034-039-140115-
/O.UPG.KLKN.HW.A.0001.260314T1800Z-260315T0600Z/
/O.NEW.KLKN.HW.W.0001.260314T1800Z-260315T0600Z/
Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt
Range in Elko-South Central Elko-
Including the cities of Ruby Lake, West Wendover, Jarbidge, Gibbs
Ranch, Oasis, Mountain City, Tuscarora, Owyhee, Charleston, and
Midas
1006 AM PDT Fri Mar 13 2026

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in 
  Elko, South Central Elko, and Southeastern Elko Counties.

* WHEN...From 11 AM to 11 PM PDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Blowing dust may temporarily reduce visibility to one-half mile or 
  less in spots. Travel will be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NVZ030-035>038-040-140115-
/O.CON.KLKN.WI.Y.0005.260314T1800Z-260315T0300Z/
Humboldt-White Pine-Northern Lander and Northern Eureka-Southern
Lander and Southern Eureka-Southwest Elko-Northwestern Nye-
Including the cities of Lamoille, Lee, Elko, Winnemucca, Cherry
Creek, Ely Airport, Ryndon, South Fork, Dunphy, Battle Mountain,
Diamond Valley, Eureka Airport, Emigrant Pass, Palisade, Preston,
Beowawe, McGill, Manhattan, Ruth, Ely, Valmy, Crescent Valley,
Grass Valley, Round Mountain, Jiggs, Golconda, Pinto Summit,
Argenta, Dufferena, Hickison Summit, Tonopah, Spring Creek,
Eureka, Garden Pass, and Lund
1006 AM PDT Fri Mar 13 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...White Pine, Northern Lander and Northern Eureka, Southern 
  Lander and Southern Eureka, Southwest Elko, Humboldt, and 
  Northwestern Nye Counties.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Blowing 
  dust may temporarily reduce visibility to one mile or less in 
  spots. Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

86
495 
WWUS75 KLKN 140114
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
614 PM PDT Fri Mar 13 2026

NVZ031-033-034-039-141800-
/O.CON.KLKN.HW.W.0001.260314T1800Z-260315T0600Z/
Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt
Range in Elko-South Central Elko-
Including the cities of Mountain City, Tuscarora, Jarbidge,
Owyhee, West Wendover, Midas, Charleston, Gibbs Ranch, Ruby Lake,
and Oasis
614 PM PDT Fri Mar 13 2026

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT 
SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in 
  Elko, South Central Elko, and Southeastern Elko Counties.

* WHEN...From 11 AM to 11 PM PDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Blowing dust may temporarily reduce visibility to one-half mile or 
  less in spots. Travel will be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NVZ030-035>038-040-141800-
/O.CON.KLKN.WI.Y.0005.260314T1800Z-260315T0300Z/
Humboldt-White Pine-Northern Lander and Northern Eureka-Southern
Lander and Southern Eureka-Southwest Elko-Northwestern Nye-
Including the cities of Ely, Lamoille, McGill, Elko, Valmy,
Ryndon, Spring Creek, South Fork, Eureka, Crescent Valley, Cherry
Creek, Beowawe, Dunphy, Argenta, Pinto Summit, Preston, Lund,
Golconda, Lee, Battle Mountain, Winnemucca, Diamond Valley, Grass
Valley, Ruth, Eureka Airport, Emigrant Pass, Dufferena, Garden
Pass, Jiggs, Manhattan, Tonopah, Hickison Summit, Round Mountain,
Palisade, and Ely Airport
614 PM PDT Fri Mar 13 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...White Pine, Northern Lander and Northern Eureka, Southern 
  Lander and Southern Eureka, Southwest Elko, Humboldt, and 
  Northwestern Nye Counties.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Blowing 
  dust may temporarily reduce visibility to one mile or less in 
  spots. Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

98
620 
WWUS75 KLKN 140742
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1242 AM PDT Sat Mar 14 2026

NVZ031-033-034-039-142200-
/O.CON.KLKN.HW.W.0001.260314T1800Z-260315T0600Z/
Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt
Range in Elko-South Central Elko-
Including the cities of Midas, Mountain City, Owyhee, Oasis,
Gibbs Ranch, Jarbidge, Charleston, West Wendover, Ruby Lake, and
Tuscarora
1242 AM PDT Sat Mar 14 2026

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 
PM PDT THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in 
  Elko, South Central Elko, and Southeastern Elko Counties.

* WHEN...From 11 AM this morning to 11 PM PDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Blowing dust may temporarily reduce visibility to one-half mile or 
  less in spots. Travel will be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NVZ030-035>038-040-142200-
/O.CON.KLKN.WI.Y.0005.260314T1800Z-260315T0300Z/
Humboldt-White Pine-Northern Lander and Northern Eureka-Southern
Lander and Southern Eureka-Southwest Elko-Northwestern Nye-
Including the cities of Lund, Lee, Lamoille, McGill, Ryndon,
Diamond Valley, Pinto Summit, South Fork, Eureka Airport, Garden
Pass, Golconda, Manhattan, Ely Airport, Hickison Summit, Grass
Valley, Dunphy, Eureka, Tonopah, Dufferena, Emigrant Pass,
Crescent Valley, Cherry Creek, Argenta, Winnemucca, Preston,
Battle Mountain, Elko, Ely, Spring Creek, Palisade, Beowawe,
Jiggs, Round Mountain, Valmy, and Ruth
1242 AM PDT Sat Mar 14 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM 
PDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...White Pine, Northern Lander and Northern Eureka, Southern 
  Lander and Southern Eureka, Southwest Elko, Humboldt, and 
  Northwestern Nye Counties.

* WHEN...From 11 AM this morning to 8 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Blowing 
  dust may temporarily reduce visibility to one mile or less in 
  spots. Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

96
030 
WWUS75 KLKN 142245
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
345 PM PDT Sat Mar 14 2026

NVZ031-033-034-039-150600-
/O.CON.KLKN.HW.W.0001.000000T0000Z-260315T0600Z/
Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt
Range in Elko-South Central Elko-
Including the cities of Owyhee, Charleston, Ruby Lake, Mountain
City, Oasis, West Wendover, Jarbidge, Tuscarora, Midas, and Gibbs
Ranch
345 PM PDT Sat Mar 14 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS 
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in 
  Elko, South Central Elko, and Southeastern Elko Counties.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Blowing dust may temporarily reduce visibility to one-half mile or 
  less in spots. Travel will be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NVZ030-035>038-040-150300-
/O.CON.KLKN.WI.Y.0005.000000T0000Z-260315T0300Z/
Humboldt-White Pine-Northern Lander and Northern Eureka-Southern
Lander and Southern Eureka-Southwest Elko-Northwestern Nye-
Including the cities of Ely Airport, Eureka, Diamond Valley,
Ruth, Preston, Eureka Airport, Emigrant Pass, Argenta, South
Fork, Dufferena, Golconda, Elko, Winnemucca, Ryndon, Valmy, Pinto
Summit, Spring Creek, Dunphy, McGill, Grass Valley, Cherry Creek,
Round Mountain, Hickison Summit, Tonopah, Garden Pass, Crescent
Valley, Lund, Lamoille, Palisade, Battle Mountain, Ely, Beowawe,
Jiggs, Manhattan, and Lee
345 PM PDT Sat Mar 14 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...White Pine, Northern Lander and Northern Eureka, Southern 
  Lander and Southern Eureka, Southwest Elko, Humboldt, and 
  Northwestern Nye Counties.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Blowing 
  dust may temporarily reduce visibility to one mile or less in 
  spots. Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

86
030 
WWUS75 KLKN 150253
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
753 PM PDT Sat Mar 14 2026

NVZ030-035>038-040-150400-
/O.EXP.KLKN.WI.Y.0005.000000T0000Z-260315T0300Z/
Humboldt-White Pine-Northern Lander and Northern Eureka-Southern
Lander and Southern Eureka-Southwest Elko-Northwestern Nye-
Including the cities of Eureka, Spring Creek, Ely Airport,
Palisade, Ryndon, McGill, Grass Valley, Jiggs, South Fork,
Emigrant Pass, Tonopah, Pinto Summit, Golconda, Dunphy, Hickison
Summit, Elko, Argenta, Ely, Winnemucca, Valmy, Beowawe,
Manhattan, Lund, Ruth, Eureka Airport, Crescent Valley, Diamond
Valley, Lee, Lamoille, Dufferena, Round Mountain, Preston, Battle
Mountain, Garden Pass, and Cherry Creek
753 PM PDT Sat Mar 14 2026

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

Winds are expected to remain breezy through the evening and 
overnight tonight, however they have dropped below advisory levels 
and therefore the wind advisory will be allowed to expire on time. 
The exception is for northeastern portions of Elko County, A High 
Wind Warning remains in effect for a few more hours as winds here 
remain stronger.

$$

NVZ031-033-034-039-150600-
/O.CON.KLKN.HW.W.0001.000000T0000Z-260315T0600Z/
Northern Elko-Southeastern Elko-Ruby Mountains and East Humboldt
Range in Elko-South Central Elko-
Including the cities of Gibbs Ranch, Jarbidge, Midas, Owyhee,
Ruby Lake, Oasis, West Wendover, Charleston, Mountain City, and
Tuscarora
753 PM PDT Sat Mar 14 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS 
EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 65 mph.

* WHERE...Northern Elko, Ruby Mountains and East Humboldt Range in 
  Elko, South Central Elko, and Southeastern Elko Counties.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

98

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 12, 1:25 AM PDT, 10 hours 4 minutes earlier. Its key messages:

  • * Warming temperature trend with breezy to windy conditions will continue through next week. * Near record high temperatures across the region into next week. * A weak weather system clips over northern Nevada this weekend.
Area forecast discussion, Mar 12, 1:25 AM PDT, 10 hours 4 minutes before
Area Forecast Discussion
National Weather Service Elko NV
125 AM PDT Thu Mar 12 2026

.KEY MESSAGES...

* Warming temperature trend with breezy to windy conditions will
  continue through next week.

* Near record high temperatures across the region into next week.

* A weak weather system clips over northern Nevada this weekend.

&&

.UPDATE...
Issued at 119 AM PDT Thu Mar 12 2026

The latest model run confirms the need for a Wind Advisory for
northeastern NV Thursday. Wind/wind gust grids were nudged upward
using NBM90 to better reflect models representation through 00Z
Friday. Otherwise, forecast is on track and no other changes to
grids or forecast are needed at this time.

&&

.DISCUSSION...
(Today through next Thursday)

WEATHER PATTERN OVERVIEW: High pressure ridging continues to
strengthen over the southern Pacific Coast while a strong low
pressure trough over the Great Lakes will keep the upper ridge
from moving northward. Despite the position of the low pressure
trough keeping a northwesterly flow overhead, the position of the
upper ridge is pushing the cooler air and moisture over the
Pacific Northwest and pushing in the dry, warmer weather over
Nevada. Warming temperature trend is expected to continue today
and into the next week with near record temperatures expected each
day. Recent model runs are showing a tightening of the weather
gradients which has increased expected wind speeds tomorrow and
over the weekend, with Thursday westerly winds reaching up to
20-30 mph, gusts as high as 45 mph over Elko County. A Wind
Advisory has been issued for much of Elko County Thursday. Rest of
the region is expected to see westerly winds up to 15-25 mph,
gusts as high as 35 mph. Friday, breezy westerly winds up to 10-15
mph, gusts as high as 20-30 mph.

The next potential for weather is expected on Saturday as a small
weak trough will clip across northern Nevada. This clipper is
increasing the potential for rain with a 30-45% chance, however
very little moisture is expected with areas seeing only up to 0.01
inches of rain. This small trough will tighten the weather
gradients even further, giving a potential for another Wind
Advisory as westerly winds are expected to increase with speeds
up to 25-35 mph, gusts as high as 40-50 mph across northern Nevada
and parts of central Nevada. There is a potential that the winds
may be stronger, with a probability of 35-40% that wind gusts
across northern Nevada along I-80 corridor may reach above 50 mph,
which will warrant a High Wind Warning.

Sunday, and into next week, winds will be much calmer as the high
pressure over the Pacific will push east into the southwest,
giving a strong ridging over the area. Warming temperatures will
continue with up to an 80-90% chance highs break into new records
through the week, both daily and for the month of March.

FORECAST CONFIDENCE & DEVIATIONS: High confidence of warming
temperature trends into next week with near record temperatures.
High confidence of strong gusty winds across northeastern Nevada
Thursday. Moderate to high confidence of a small weather system
impacting northern Nevada Saturday with strong winds. Moderate
confidence for potential of High Wind Warning Saturday. Adjusted
the wind grids to NBM 90th percentile to better reflect recent
wind events.

&&

.AVIATION...

Look for VFR conditions over all terminals for the next 24 hour
period. For today, stronger westerly winds expected across all
terminals as the weather gradients tighten around 17z. Northern
terminals may see up to 20-30 kts with gusts as high as 35-45 kts
while central terminals can see up to 15-25 kts, gusts as high as
25-35 kts. Wind Advisory has been issued for Elko County late this
morning and Thursday afternoon.

&&

.LKN Watches/Warnings/Advisories...
Wind Advisory from 10 AM this morning to 8 PM PDT this evening
NVZ031-033-034-039.

&&

UPDATE...99
DISCUSSION...97
AVIATION...97

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 11:23 AM PDTHigh Wind WatchLKNElko, White Pine23 hr

Nearby

Wind Advisories in Nevada, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.